Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Brownsville, TX

May 11, 2007Brooks County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 11, 2007, 3:09 AM CDT for Brooks County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2007, 3:09 AM CDT (08:09 UTC)
Expired
May 11, 2007, 4:00 AM CDT
In force
51 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:30 AM CDTHAIL 0.25Nw Falfurrias, TXA BROOKS COUNTY SHERIFFS DEPUTY REPORTED PEA SIZE HAIL, STRONG WINDS, HEAVY RAIN AND FREQUENT LIGHTNING WITH THE THUNDERSTORM THAT PASSED THROUGH THE CITY OF FALFURRIAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 110811
SVRBRO
TXC047-110900-
/O.NEW.KBRO.SV.W.0027.070511T0809Z-070511T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
309 AM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 400 AM CDT

* AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER   
  EXTREME SOUTHEASTERN DUVAL COUNTY...OR ABOUT 15 MILES WEST OF   
  PREMONT. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2706 9849 2706 9825 2706 9799 2726 9799
      2727 9853 2722 9850 2716 9851 2715 9849

$$

54
2 follow-up statements
000 
WWUS54 KBRO 110833
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 AM CDT FRI MAY 11 2007

TXC047-110900-
/O.CON.KBRO.SV.W.0027.000000T0000Z-070511T0900Z/
BROOKS TX-
332 AM CDT FRI MAY 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN BROOKS COUNTY...

AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER 
NORTH CENTRAL BROOKS COUNTY...OR ABOUT 10 MILES SOUTHWEST OF 
PREMONT...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2706 9849 2706 9825 2706 9799 2726 9799
      2727 9853 2722 9850 2716 9851 2715 9849

$$

54
000 
WWUS54 KBRO 110855
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 AM CDT FRI MAY 11 2007

TXC047-110905-
/O.EXP.KBRO.SV.W.0027.000000T0000Z-070511T0900Z/
BROOKS TX-
355 AM CDT FRI MAY 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROOKS COUNTY EXPIRES
AT 400 AM CDT...

LAT...LON 2706 9849 2706 9825 2706 9799 2726 9799
      2727 9853 2722 9850 2716 9851 2715 9849

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:30 PM CDT, 6 hours 39 minutes earlier.

Area forecast discussion, May 10, 8:30 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CDT THU MAY 10 2007

.DISCUSSION...CONVECTION MVG SOUTH OF VLY IN ADJ OLE MEX...WITH
DECREASE IN INTENSITY NOW. CONVECTION TO THE NORTH LOCATED OVR
MCMULLEN AND LIVE OAK COUNTIES...EXTENDING NE TO HOU...IS DRIFTING
SOUTHEAST AND DECREASING IN INTENSITY ATTM.

HAVE REDUCED POPS OVR VLY TO 10 PERCENT OVRNGT AND CHANGED PCPN TYPE
TO RW.
&&

.PREV DISCUSSION...A HIGH PRESSURE RIDGE HAS PRODUCED PARTLY CLOUDY
SKIES TODAY WITH THE WINDS REMAINING LIGHT TO MODERATE FROM THE
SOUTHEAST. THE TEMPERATURES WILL CONTINUE NEAR NORMAL THROUGH
SATURDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM PROPAGATING
SOUTHEASTWARD OVER CENTRAL TEXAS WILL INCREASE THE CHANCES FOR
SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER DEEP SOUTH TEXAS
THROUGH FRIDAY. A FEW OF THE ISOLATED THUNDERSTORMS MAY BECOME
STRONG OR SEVERE THIS EVENING OR OVERNIGHT. ONCE THE UPPER LEVEL LOW
PRESSURE SYSTEM MOVES EASTWARD OVER THE NORTHERN GULF OF MEXICO THE
RAIN CHANCES WILL DECREASE OVER THE CWA. DRY CONDITIONS, LIGHT TO
MODERATE SOUTHEASTERLY WINDS, ABOVE NORMAL TEMPERATURES AND CLEAR TO
PARTLY CLOUDY SKIES WILL PREVAIL OVER THE RIO GRANDE VALLEY SUNDAY
THROUGH THE END OF THE FORECAST PERIOD.
&&

.MARINE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
TONIGHT THROUGH SATURDAY AS AN UPPER LOW NOW OVER EAST TEXAS SLOWLY
EXITS THE REGION TO THE EAST.  RIDGING WILL BUILD OVER THE REGION BY
SUNDAY CAUSING A RETURN TO DRY WEATHER FOR NEXT WEEK.  SURFACE HIGH
PRESSURE WILL CONTINUE LIGHT WINDS ALONG WITH LOW SEAS THROUGH
MONDAY.  LIGHT TO MODERATE SOUTHEAST WINDS ARE THEN EXPECTED AROUND
MID-WEEK.
&&

.AVIATION...GENERALLY VFR CONDITIONS ARE EXPECTED TO CONTINUE
OVERNIGHT ACROSS THE LOWER RGV AIRPORTS.  SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE ON FRIDAY WITH WINDS REMAINING GENERALLY LIGHT FROM
THE EAST TO SOUTHEAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  85  69  85  69 /  10  20  10  20  00
BROWNSVILLE          68  87  68  87  67 /  10  20  10  20  00
HARLINGEN            67  87  67  87  66 /  10  20  10  20  00
MCALLEN              68  90  68  90  68 /  10  20  10  20  00
RIO GRANDE CITY      67  90  67  92  67 /  10  20  10  10  00
SOUTH PADRE ISLAND   73  83  73  83  73 /  10  20  10  20  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS....58
MARINE/AVIATION...68
MESOSCALE.......VEGA
Hazardous weather outlook, May 10, 9:10 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
910 PM CDT THU MAY 10 2007

TXZ248>257-111100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
910 PM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT

THERE IS A SLIGHT CHANCE FOR SHOWERS ACROSS DEEP SOUTH TEXAS
OVERNIGHT...AS REMNANTS OF CONVECTION TO THE NORTH MIGRATES TO OUR
REGION. PORTIONS OF NORTHERN KENEDY COUNTY AND THE ADJACENT GULF
WATERS COULD HAVE GUSTY WINDS FROM CONVECTION MOVING SOUTH FROM
KINGSVILLE AFTER MIDNIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UNSTABLE AIRMASS OVER DEEP SOUTH TEXAS FRIDAY AND SATURDAY
WILL BE CONDUCIVE FOR THUNDERSTORM DEVELOPMENT. A FEW STRONG
STORMS ARE POSSIBLE...PRODUCING HEAVY WITH WITH LOCALIZED STREET
FLOODING...WIND GUSTS TO 40 MPH AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY FRIDAY.

PHILO

In the hours before

Special weather statement, May 11, 1:26 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
126 AM CDT FRI MAY 11 2007

TXZ250-110830-
BROOKS-
INCLUDING THE CITY OF...FALFURRIAS
126 AM CDT FRI MAY 11 2007

...STRONG THUNDERSTORM HEADING TOWARD FALFURRIAS...

A STRONG THUNDERSTORM NEAR BENAVIDES IS MOVING SOUTH THROUGH
DUVAL COUNTY AT ABOUT 25 MPH. THIS STORM COULD BE NEAR FALFURRIAS
BY 215 AM OR 230 AM. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS
OF 60 MPH AS WELL AS HAIL THE SIZE OF A QUARTER. THIS STORM HAS
THE CAPABILITY TO PRODUCE A TORNADO.

BE PREPARED TO ACT IF A WARNING IS ISSUED FOR BROOKS COUNTY. THINK
ABOUT THE BEST PLACE TO TAKE SHELTER FORM THIS DANGEROUS STORM.

54

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:32 PM CDTSpecial Marine WarningBRO43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.